This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known. When these two medicines are taken together, your body may process your pain medicine more quickly.
What might happen:
You may experience a decrease in the effect of your pain medicine. You may also experience an increased chance for stomach ulcers.
What you should do about this interaction:
If you notice that your pain medicine is not working as well as it did before, contact your doctor. If you experience stomach pain or upset, or notice black, tarry stools, contact your doctor. It may be necessary to measure the blood levels of your pain medicine. Your doctor may need to adjust the dose.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Klinenberg JR, Miller F. Effect of corticosteroids on blood salicylate concentration. JAMA 1965 Nov 8;194(6):601-4.
- 2.Elliott HC. Reduced adrenocortical steroid excretion rates in man following aspirin administration. Metabolism 1962 Sep;11(9):1015-8.
- 3.Baer PA, Shore A, Ikeman RL. Transient fall in serum salicylate levels following intraarticular injection of steroid in patients with rheumatoid arthritis. Arthritis Rheum 1987 Mar;30(3):345-7.
- 4.Edelman J, Potter JM, Hackett LP. The effect of intra-articular steroids on plasma salicylate concentrations. Br J Clin Pharmacol 1986 Mar; 21(3):301-7.
- 5.Lazor JM, Paton TW, Walker SE, Manuel MA. The effect of corticosteroids on salicylic acid disposition. Clin Pharmacol Ther 1987 Feb;39(2):205.
- 6.Koren G, Roifman C, Gelfand E, Lavi S, Suria D, Stein L. Corticosteroids-salicylate interaction in a case of juvenile rheumatoid arthritis. Ther Drug Monit 1987 Jun;9(2):177-9.